Reactions 1680, p69 - 2 Dec 2017
Endophthalmitis following an off label use: case
In a retrospective study, one patient was described [age and
sex not stated], who developed endophthalmitis following an
off-label treatment with bevacizumab [Avastin]. The patient
was started on intravitreal bevacizumab injection PRN as an
off‑label therapy for an unspecified ocular condition
[dose not stated]. However, following bevacizumab
administration, the patient developed endophthalmitis, which
was considered to be related with bevacizumab [duration of
treatment to reaction onset and outcome not stated].
Subsequently, the patient underwent vitrectomy.
Author comment: "Ocular adverse drug reactions (ADRs)
noted in the study group that were given injections included
three patients who developed endophthalmitis". "Of the three
patients with endophthalmitis, two responded to intravitreal
antibiotics alone whereas one underwent vitrectomy." "The
purpose of this study was to evaluate the safety profile of
intravitreal bevacizumab (Avastin) as an off-label
pharmacotherapeutic agent for various ocular conditions."
Jain P, et al. Real-world evidence of safety profile of intravitreal bevacizumab
(Avastin) in an Indian scenario. Indian Journal of Ophthalmology 65: 596-602, No.
7, Jul 2017. Available from: URL: http://doi.org/10.4103/ijo.IJO_992_16 -
Reactions 2 Dec 2017 No. 16800114-9954/17/1680-0001/$14.95 Adis © 2017 Springer International Publishing AG. All rights reserved